I don't have the pains but I have (had) the severe tingling problem. My guess is that it is the medication having some neurological effect on us somehow. It's sort of like having a pinched nerve when my fingers go numb - they just DIE all of a sudden on the tips.
Sounds like the same sort of thing. Comes and goes then hasn't bothered me now in a month or more.
algeron-i get similiar sharp pains..procrit?? sorry to jump yur post,but i have a New concern regarding my lab results...my glucose 3's have gone from 9o to 114,they were flagged on my report,but no one cautioned me 'bout anything...should this change be a cause for alarm? i know that my desire for sweets has increased during trx& i know i have been indulging myself...any thots,insights,similiar numbers???? i finished off the nlast of the coffeee cake & am stayin outa the freezer-No more ice cream,or cookies,or chocolate and less maple syrup in my everything...comments please
checked labs for those numbers-nothing correlates,will of course consult w/ docs ..lots of other numbers to worry about,but what's the point?? don't need any added stress,sure don't want my 'fret numbers' going up too......we are,after all is said,professionals...
Glucose tests are affected by what's in you when they take the blood. Had you eaten, or fasted before the test. Usually, glucose is not part of a routine cbc - were they testing specifically for glucose or a complete metabolic panel? A better gauge of your glucose may be the 'hemoglobin A1C' reading that gives you sort of a 90 day running value of you levels. AIC would be expressed as a number like 6.6 or 9.3 or 13.1. For me and my sugar probelems all were resolved when I got a 12-week clear pcr. Could be the 'NYGirl Diet' that you're on. Although the glucose levels are important, you have bigger fish to fry right now.
I can't NOT eat sweets during tx = I never was a real sweets type person to the point of obsession before but not it's SUGAR SUGAR SUGAR I must have MORE MORE MORE SUGAR!
I eat a LOT of the stuff now and just simply crave it and cannot stop. I don't know if my glucose numbers have gone up or not...I haven't had any jump on anything I don't know what it is --- I don't know if I'm not being tested for it or what but I haven't heard anything from the doctor on my CBCs.
And if anyone would it would be me...man oh MAN I cannot stop with the sugar and I'm not going to let it bug me while on tx - plenty of life ahead to curb the enthusiasm with later!
If you can locate that 'hemoglobin A1C' reading it is hopefully below 7.0., that's a general desired level. My endo doc would like to see 6.5 which equates to a running glucose level of 130. My average daily glucose was as hi as 350 (again a 90-day running average). They measure it by seeing how much glucose sticks to red blood cells which have about a 120 day life. TX clouds the issue a bit because those 120-day red cells get killed off quicker due to the meds. So as long as you are in the vicinity of 7.0 on the a1c you should be ok. But, it's something that you should follow up on once you end tx and your systems begins to normalize without the meds.
algernon-Procrit will stimulate the bone marrow to produce. I feel the bone pain in the large bones like the legs, not so much the arms really. Never the fingers. Bone pain is in a class all its own, at least for me. Hope it gets better for you
Are you drinking enough water?
NYG- Your cravings might have somethng to do with your thyroid? What is up with it now? Last I heard you still have the whole chipotle. But, I always blame it on the female thing, chocolate, ice cream, oh yeah!
Beamish- I think FLG has some good thoughts. 114 may be a bit high but I don't think it would set off the fire siren yet. Just something to keep an eye on.
NEW YORK, May 10 (Reuters) - Shares of AVI BioPharma Inc. lost a third of their value on Wednesday after the company reported disappointing clinical trial data for its experimental treatment against the hepatitis C virus.
The Portland, Oregon-based biotechnology company said the results came from the second stage of a trial involving its antisense drug, called AVI-4065, among patients infected with the liver-damaging virus.
The company said the drug showed favorable safety in all patients treated so far, but patients experienced only a mean "slight decrease" in the amount of virus in their bloodstreams both during and after treatment.
"During the 14 days of treatment, three of five patients evaluated had an initial decrease in viral load, whereas two of five exhibited little initial change," the company said in a release.
The company said the results were preliminary and in only a small number of patients, and that patients remained enrolled in the study. Formal results of the trial are expected around the end of the year, the company said.
Antisense drugs, like AVI-4065, are artificial snippets of genetic material meant to prevent genes from expressing disease-causing proteins. But the technology has not yet achieved great success despite high earlier hopes.
Several experimental drugs made by more conventional methods, by contrast, in recent months have reported striking effectiveness against hepatitis C. -- including products being developed by Vertex Pharmaceuticals Inc. and Idenix Pharmaceuticals Inc.
i just gave away 4 big candy bars,lollipops,chocolate peanuts&raisins....i've been eating cake&cookies&ice cream....buddy i just gotta quit feedin them munchies!!! (-;
them trees are prayin for rain,cuz i sure ain't waterin em all!!!!..so far so good
I can relate on the lack of rain , What I can't figure, we had 1 heck of a good year with the morrel mushrooms. People findin em by the 5 gal pails round here, go figure! Usully they need warm moiste nites and we had cool dry .
Them sweet munchies are hard to resist, I live here with some hardcore sweettooth junkies so ,discipline,but usually I fulter. My big weakness , steak, fatty food, grilled over charcoal . Nuthin like grilled bratwurst on football sunday!
Hi Algernon: was listening to National Public Radio yesterday, as I am wont to do (I'm a radio person from way back) anyway, they had this item on doctors and off label drug uses, basically doctors prescribing drugs for uses other then their proscribed use by the FDA...and they were talking about this new drug Lyrica, which is supposed to be an improvement on this old drug neurontin...
it's proscribed use is I think for diabetics, and some other stuff I'm fuzzy about...anyway, this doc said he had a lot of patients who were dancers, etc. and had neurological pain in their feet and hands, etc.....so he started giving them this drug though it wasn't specifically for them...and he was having really good results...
It's not against the law for a doctor to do this, and many will depending on the circumstance...just thought i'd pass that on...
Interferon has been linked to glucose intolerence and diabetes - link here:
In that study a patient on interferon and riba with normal fast plasma glucose suddenly shot up from 90s into the 200 range and theory was that interferon was causing some autoimmune reaction that is reversible after tx is stopped.
I am worrying about my own levels of glucose. My levels have inched up during 46 weeks of treatment from low 90s to 110 on my latest labs. Like everything else, I just figure it's the drugs. My ALT AST levels have also been all over the chart. Right now they are in the 80s and 70s. Doc says tx can cause this. We shall see.
Glad to see you posting, I read you were resting on your Laurel & Hardy's! They opened an old fashioned 50's drug store malt shop and I had a burger and strawberry malt last Friday - I thought I was in heaven. I want another malt RIGHT NOW! But no, or I will end up being one with the refrigerator before treatment is over!
dyce-not yet mushroom season here,but wild leeks r perfect-i swear they can cure anybodys colon problems! also great w/ big ol grilled porterhouse
pretty,thanks for noticin,gotta admit to weakness for that fine american cuisine-diner duffle...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.